Alert archive / Oklahoma / Flash Flood Warnings in 2006
Flash Flood Warning 14, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Dec 30, 2006, 12:28 AM CST for Latimer County, Oklahoma. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 30, 2006, 12:28 AM CST (06:28 UTC)
- Expired
- Dec 30, 2006, 6:30 AM CST
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 88 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 30, 1:30 AM CST | FLASH FLOOD | 5 W Wilburton, OK | FLOODING ON BEAVER CREEK ROAD NEAR BOWERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 300635
FFWTSA
OKC077-301230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1228 AM CST SAT DEC 30 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LATIMER COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 630 AM CST
* AT 1219 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED MORE HEAVY RAIN MOVING INTO LATIMER COUNTY.
NATIONAL WEATHER SERVICE RADAR AND OKLAHOMA MESONET DATA
INDICATES THAT 2.5 TO 3 INCHES OF RAIN HAS ALREADY FALLEN
IN PORTIONS OF LATIMER COUNTY. ANOTHER ONE TO TWO INCHES
WILL BE POSSIBLE THROUGH 630 AM CST. SMALL STREAMS AND LOW
AREAS WILL BE PARTICULARLY VULNERABLE TO FLOODING OVERNIGHT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...HIGGINS...BENGAL...DAMON...WILBURTON AND RED OAK.
BE ESPECIALLY CAUTIOUS OVERNIGHT. IT IS VERY DIFFICULT AT NIGHT TO
TELL HOW MUCH WATER IS ON THE ROADS.
WHEN WATER COVERS THE ROAD REMEMBER...TURN AROUND DONT DROWN.
IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT
UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN.
LAT...LON 3468 9552 3469 9505 3487 9505 3486 9500
3495 9500 3495 9492 3507 9493 3507 9536
3504 9535 3504 9551
$$2 follow-up statements
000
WGUS74 KTSA 301035
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
434 AM CST SAT DEC 30 2006
OKC077-301230-
LATIMER OK-
434 AM CST SAT DEC 30 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CST FOR
LATIMER COUNTY...
AT 425 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE AREA OF HEAVY RAIN THAT PRODUCED BETWEEN 2.5 AND 4 INCHES
OF RAIN ACROSS THE COUNTY HAS MOVED EAST OF THE WARNED AREA. LIGHT
TO MODERATE RAIN SHOWERS WERE DEVELOPING SOUTHWEST OF THE AREA AND
WILL MOVE INTO LATIMER COUNTY BY 6 AM.
LOCALIZED FLOODING IS LIKELY TO HAVE OCCURRED IN THE COUNTY THIS
MORNING AS A RESULT OF THIS LOCALLY HEAVY RAINFALL. SINCE THE HEAVY
RAIN HAS MOVED EAST OF THE AREA...FLOOD WATERS WILL GRADUALLY RECEDE
DESPITE THE ADDITIONAL LIGHT RAINFALL AMOUNTS FROM THE DEVELOPING
ACTIVITY. PERSONS TRAVELING ACROSS THE WARNED AREA THIS MORNING
SHOULD BE ALERT TO POSSIBLE FLOODING...ESPECIALLY IN LOW LYING AREAS
NEAR CREEKS OR STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. TURN AROUND...DONT
DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
LAT...LON 3468 9552 3469 9505 3487 9505 3486 9500
3495 9500 3495 9492 3507 9493 3507 9536
3504 9535 3504 9551
$$000
WGUS74 KTSA 301234
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
632 AM CST SAT DEC 30 2006
OKC077-301242-
LATIMER OK-
632 AM CST SAT DEC 30 2006
...THE FLASH FLOOD WARNING FOR LATIMER COUNTY EXPIRED AT 630 AM
CST...
THE HEAVY RAIN WHICH PROMPTED THE FLASH FLOOD WARNING FOR LATIMER
COUNTY HAS ENDED. LIGHT RAIN MAY STILL OCCUR THIS MORNING...BUT
FLOODING IS NOT EXPECTED.
LAT...LON 3468 9552 3469 9505 3487 9505 3486 9500
3495 9500 3495 9492 3507 9493 3507 9536
3504 9535 3504 9551
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Dec 29, 10:18 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Dec 29, 10:18 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1018 PM CST FRI DEC 29 2006
.DISCUSSION...
OK MESONET OBSERVATIONS IN SERN OK INDICATE 2-3 INCHES OF RAIN
HAVE ALREADY FALLEN WITH MORE HEAVY RAIN LIKELY OVERNIGHT AS
SHRA/TSRA STREAM NWRD INTO THE REGION AHEAD OF UPPER LEVEL STORM.
HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH THROUGH TONIGHT AS THIS
ADDITIONAL HEAVY RAINFALL COULD CAUSE FLOODING IN PORTIONS OF SERN
OK. NO OTHER CHANGES AT THIS TIME...
&&
.PREV DISCUSSION... /ISSUED 847 PM CST FRI DEC 29 2006/
DISCUSSION...
NO FORECAST UPDATE WILL BE NECESSARY THIS EVENING. CATEGORICAL
POPS CONTINUE TO LOOK GOOD AS CURRENT COVERAGE IS JUST ABOUT 100
PERCENT. RAIN IS EXPECTED TO CONTINUE AREAWIDE THROUGHOUT THE
NIGHT. PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE. TEMPERATURES
ARE CURRENTLY NEAR OR JUST ABOVE FORECAST MINIMUMS AND ARE
EXPECTED TO REMAIN STEADY. ALL OTHER FORECAST ELEMENTS LOOK GOOD
AS WELL.
PREV DISCUSSION... /ISSUED 254 PM CST FRI DEC 29 2006/
DISCUSSION...
POTENT UPPER LEVEL LOW NEAR THE ARIZONA/NEW MEXICO BORDER WILL
BE A MAJOR PLAYER IN THE WEATHER ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS OVER THE NEXT COUPLE OF DAYS. BROAD LIFT
IN ADVANCE OF THE UPPER LEVEL LOW IS PRODUCING AREAS OF
SHOWERS AND THUNDERSTORMS ACROSS EASTERN TEXAS AND EXTREME
SOUTHEAST OKLAHOMA THIS AFTERNOON. SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO DEVELOP THIS EVENING IN ASSOCIATION WITH
THIS LIFT ACROSS ACROSS THE FORECAST AREA. SOME OF THE
STORMS COULD BECOME SEVERE THIS EVENING AND OVERNIGHT
ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS WITH
MARGINAL INSTABILITIES AND IMPRESSIVE DEEP LAYER SHEAR
EXPECTED ACROSS THE REGION. THE MAIN THREAT WILL BE
WIND AND HAIL. HOWEVER...AN ISOLATED SHORT LIVED TORNADO
WILL BE POSSIBLE IF THE STORMS CAN BECOME SURFACE BASED.
THE SEVERE WEATHER THREAT WILL DIMINISH ON SATURDAY MORNING
AS THE MAIN LINE OF STORMS EXITS THE REGION. THE OTHER CONCERN
WITH THIS SYSTEM IS THE HEAVY RAIN. 1 TO 2 INCHES OF RAIN WILL
BE COMMON ACROSS THE FORECAST AREA WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THIS COULD LEAD TO SOME ISOLATED FLASH FLOODING
ACROSS PORTIONS OF THE AREA.
THE PRECIPITATION IS EXPECTED TO COME TO AN END ON SUNDAY AS
THE UPPER LEVEL LOW LIFTS OFF TO THE NORTHEAST OF THE AREA.
RATHER BENIGN WEATHER IS EXPECTED TO RING IN THE NEW YEAR
AS HIGH PRESSURE AT THE SURFACE AND ALOFT PREVAILS AS ANOTHER
UPPER LEVEL LOW PRESSURE SYSTEM DEVELOPS ACROSS THE SOUTHWEST
UNITED STATES. THIS UPPER LEVEL SYSTEM IS EXPECTED TO MOVE
ACROSS THE PLAINS IN THE WEDNESDAY NIGHT-THURSDAY TIME FRAME.
HAVE YET TO ADD ANY POPS WITH THIS SYSTEM. HOWEVER...IT IS LOOKING
MORE AND MORE LIKELY THAT SOME MAY BE NEEDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 55 60 40 50 / 100 90 20 20
FSM 54 64 43 54 / 100 90 30 20
MLC 54 62 41 52 / 100 80 10 20
BVO 54 61 39 50 / 100 100 40 20
FYV 54 61 41 49 / 100 90 40 20
BYV 50 60 43 52 / 100 100 40 20
MKO 54 62 40 51 / 100 90 20 20
MIO 53 60 42 51 / 100 100 40 30
F10 54 62 40 49 / 100 80 20 20
HHW 56 58 42 56 / 100 70 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 8 AM SATURDAY FOR OKZ049-OKZ053-OKZ073-
OKZ074-OKZ075-OKZ076.
AR...NONE.
&&
SHORT TERM...06Hazardous weather outlook, Dec 29, 12:42 PM CST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1242 PM CST FRI DEC 29 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1242 PM CST FRI DEC 29 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...THIS EVENING. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. ONSET...THIS EVENING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. DISCUSSION... LOW LEVEL MOISTURE CONTINUES TO SURGE NORTHWARD THIS AFTERNOON AHEAD OF A STRONG UPPER LEVEL DISTURBANCE CURRENTLY MOVING THROUGH SOUTHERN NEW MEXICO. AS STRONG UPPER LEVEL FORCING SPREADS INTO THE AREA THIS EVENING...BANDS OF MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL DEVELOP ACROSS EASTERN OKLAHOMA...SPREADING ACROSS NORTHWEST ARKANSAS OVERNIGHT. VERY STRONG WIND FIELDS...COUPLED WITH MARGINAL INSTABILITY WILL SUPPORT THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS...PRIMARILY ACROSS FAR SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. IF THUNDERSTORMS CAN BECOME SURFACE BASED ACROSS FAR SOUTHEAST OKLAHOMA THE SEVERE WEATHER THREAT WOULD INCREASE...INCLUDING THE POTENTIAL FOR SHORT-LIVED TORNADOES. THE SEVERE WEATHER THREAT IS EXPECTED TO END SATURDAY MORNING AS THE MAIN THUNDERSTORM LINE PUSHES EAST. IN ADDITION...LOCALLY HEAVY RAINFALL IS LIKELY WITH WIDESPREAD 1 TO 2 INCH RAINFALL TOTALS...WITH LOCALLY HIGHER AMOUNTS. THE HEAVY RAINFALL COULD LEAD TO ISOLATED FLASH FLOODING... PRIMARILY ACROSS FAR SOUTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...SEVERE THUNDERSTORM...HIGH WIND AND HEAVY RAIN POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... THE SEVERE WEATHER AND HEAVY RAIN THREAT WILL CONTINUE SATURDAY MORNING ACROSS NORTHWEST ARKANSAS BEFORE THE MAIN THUNDERSTORM LINE SHIFTS EAST OF THE AREA. CLOUDS AND THE POTENTIAL FOR LIGHT RAIN WILL LAST INTO SUNDAY. HIGH PRESSURE WILL MOVE INTO THE AREA FOR MUCH OF EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Dec 29, 7:16 PM CST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
716 PM CST FRI DEC 29 2006
ARZ019-029-OKZ072-300145-
CRAWFORD AR-SEBASTIAN AR-SEQUOYAH OK-
716 PM CST FRI DEC 29 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CST
FOR THE FOLLOWING COUNTIES:
IN WEST CENTRAL ARKANSAS
SEBASTIAN
IN NORTHWEST ARKANSAS
CRAWFORD
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
AT 716 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF RYE HILL...MOVING NORTH AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...COTTONWOOD...ROLAND...SHORT...
MOFFETT...MILL CREEK...UNIONTOWN...FORT SMITH...JENNY LIND...RYE
HILL...VAN BUREN...CEDARVILLE...NATURAL DAM...FURRY...FIGURE FIVE...
DORA AND LEE CREEK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Dec 29, 9:27 PM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
927 PM CST FRI DEC 29 2006
OKZ049-300400-
PUSHMATAHA OK-
927 PM CST FRI DEC 29 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CST
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PUSHMATAHA
AT 927 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
EAST OF SOBOL...MOVING NORTH AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SOBOL...CLAYTON...CLOUDY...
NASHOBA...TUSKAHOMA...KIAMICHI...ALBION AND SARDIS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Dec 29, 9:59 PM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
959 PM CST FRI DEC 29 2006
OKZ073>075-300430-
HASKELL OK-LATIMER OK-PITTSBURG OK-
959 PM CST FRI DEC 29 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CST
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
HASKELL...PITTSBURG AND LATIMER
AT 959 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF DAMON...MOVING NORTH AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LEWISVILLE...ENTERPRISE...
WILBURTON...DAMON...PANOLA...FEATHERSTON AND QUINTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 9:51 PM CST | Flash Flood Watch | TSA | Choctaw, Haskell, Latimer, Pittsburg, Pushmataha | 6 hr |
| Dec 29, 11:00 PM CST | Flash Flood Warning | TSA | Choctaw, Pittsburg, Pushmataha | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.